Hello, new member requesting feedback on Cipralex/ Lexapro

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Dealing with it
New Member


Date Joined Sep 2005
Total Posts : 3
   Posted 9/10/2005 9:32 AM (GMT -7)   
Hiya! I must first start by saying I am not on Cirpalex for depression but anxiety. I was first put on Effexor and I took about three weeks of that until I threw it out the window. I had every side effect in the book (minus suicidal thoughts). I was put on Cipralex about 3 months ago. I encountered a plateau at about 2 months so I went back to the doctor. He raised my dose from 10mg to 15 and I'm getting crazy side effects already. Does anyone have the same experiences? Any suggestions?
 
Side effects on the 10 mg: None.
Side effects on the 15 mg: constant fatigue, the worst smelling farts you've EVER smelled, soft bowl movements, smelly pee, a yeast infection, a bladder infection, and loss of orgasm (I haven't tried recently, maybe I should see if this one is still there).
 
The worst part of it all is the loss of orgasm. It's hard enough as a woman to get one, and when you know you are ABLE, but CAN'T it causes even more stress. Would  you ditch this medication as a woman if you knew orgasming was impossible? I'm thinking of ditching everything altogether and just waiting to talk to the psychiatrist... ugh.. i'm so sick of this crap.

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 9/10/2005 9:26 PM (GMT -7)   
Hey sis . . . you are not alone.

I take lexapro and am doing quite well on it. I had the sexual side affects with Zoloft, but I found that I could skip a day and plan a romantic evening and things went quite well devil. I don't care if it was in my head or a reality, I only know it worked.

As far as sticking with the med or dropping it????? Sounds like you really do need something. I wouldn't give up too fast. If this one has limitations, don't be afraid to try another . . . you never know which one will really click with your brian chemistry. Its just trial and error.

I hope this helps!

Blessings!
In His Grip,
AlwaysRosie          "We can't control the waves, but we can learn to surf!"
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, Plantar Fasciitis, Inflamatory Arthritis, High BP, GI Inflamation, Diverticuloses
Plaquenil, Methotrexate, Folic Acid, Synthroid, RX Motrin, Lexapro, Amitriptelyne, Salagen, Lotrel (Centrum Silver, B12, B6, Calcium+D,)


Lady of York
New Member


Date Joined Sep 2005
Total Posts : 3
   Posted 9/13/2005 9:26 AM (GMT -7)   

Hi,

I've never tried these sites before but am getting desperate to learn more about depression/anxiety medication from people who really use it and not from a text book.

I was on Effexor too for 3 weeks but came off due to the side effects. I was gaining weight, was retaining fluid and unable to orgasm. And those are just the worse side effects. Now, weight is a issue that I deal with anyway and I couldn't deal with something making it worse. Sex is a joy and important to me so not being able to find fulfillment is a real problem for me.

Today the doctor has given me Cipralex. She claims I shouldn't gain weight and the chances are less that it will affect me sexually. (I'm on 10 mg). I'm also concerned how I will sleep on it as I suffer with insomnia anyway.

Has anyone tried it? What has been your experience on it? How quickly did you feel better? Any other drugs that have been better in dealing with these side effects. HELP!

Jo


Dealing with it
New Member


Date Joined Sep 2005
Total Posts : 3
   Posted 9/13/2005 9:36 AM (GMT -7)   
Jo, since I've been on it I haven't gained weight and I've been able to sleep quite well, although I am consistently dreaming and rarely make it through a whole night without waking up. So far I'm quite pleased with the lack of side effects (on the 10 mg) but going up to 15 I saw some.
 

Lady of York
New Member


Date Joined Sep 2005
Total Posts : 3
   Posted 9/13/2005 9:57 AM (GMT -7)   
I appreciate the feed back. I know it's SO personal but did you find you had a sexual problem on the 10 mg? It stinks having to be on anything at all but......Do you think it's worth it?

Dealing with it
New Member


Date Joined Sep 2005
Total Posts : 3
   Posted 9/13/2005 3:39 PM (GMT -7)   
I didn't find any sexual problems being on 10 mg, nope... a few on 15 and I'm hoping they'll go away.

Lady of York
New Member


Date Joined Sep 2005
Total Posts : 3
   Posted 9/14/2005 5:31 AM (GMT -7)   
Thanks. You can't know how much I appreciate your input. I just took my first pill. Here's to hope....

nanna
New Member


Date Joined Mar 2006
Total Posts : 4
   Posted 3/22/2006 7:12 PM (GMT -7)   
I started taking Lexapro almost a year ago. Can't live without! I have been on Wellbutrin and another depression type medication(don't remember but not Prozac or Zoloft) Anyway, thus far,it has been the best medication treatment yet in controlling my depression and my anger. For many years, I have experienced problems with extreme moods, anger, aggressive behavior, and erratic reactions to extreme life events that cause me to over-react to situations that I later find embarrassing and sometimes self injury (Ei...if I was having a very bad day and something happen that was out of my control and turned out negative, I would beat my fist against stearing wheels of cars, doors, throw things which will hurt my hands are cause destruction)I have been diagnosis with Attention Deficit Disorder (and my diagnosis is real!) but since I have been taking Lexapro, I am able to control those impulses. I can now calmly think through situations rationally. I can now exist with a controlling anal retentive husband. Okay, so nobody is perfect. I wish there was a magic medication for that!? Just kidding.
However, I recently have discovered after being on Lexapro for several months, that my sexual libido is almost non-existant. I know that I am now in my 40's but I was wondering if other individuals who are also taking Lexapro have been experiencing the same side-effects and does anyone have any suggestions to remedy this problem?

SundayGirl
New Member


Date Joined Mar 2006
Total Posts : 11
   Posted 3/25/2006 6:08 PM (GMT -7)   
I just started Lexapro and I keep having these headaches. They are horrible! I finally get headache free for awhile, I go out and eat and had chocolate and it returns with a vengence. Anyone else had a headache problem? Or have a headache problem on this stuff?

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/25/2006 8:19 PM (GMT -7)   
Sunday, are you taking any other medications with the Lexapro?  If so you could be running into a drug interaction.  You could also have a serotonin inbalance.  But either way you are probably going to want to notify your physician about your headaches asap.  Please let us know how it goes...I hope you feel better real soon

~elisha
 


nanna
New Member


Date Joined Mar 2006
Total Posts : 4
   Posted 3/26/2006 9:15 AM (GMT -7)   
Well Sundaygirl...yes if I recall I started with some headaches but they passed after a while....of course, I may have been going through caffine redraws at the time cause caffine was also making me grouchy so the headaches could have stemmed from that but like elisha has mentioned you may be experiencing some reaction from the combination of other medications. Good to consult a doctor.
thanks

SundayGirl
New Member


Date Joined Mar 2006
Total Posts : 11
   Posted 3/26/2006 3:40 PM (GMT -7)   
I am not taking any other meds. ASAP like I should call him or wait until I see him on Tuesday? I am seeing my psychiatrist who prescribed the stuff to me on Tuesday. I read the side effects could be headaches and I am prone to them.


Thank you for replying both of you,

SG

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/26/2006 4:29 PM (GMT -7)   
Sunday,  I am glad that you already have an appointment with your doctor on tuesday.  If your psychiatrist is the one who prescribed the medication to you than yes you should talk to him or her regarding your problems with it.  If it is indeed a medication problem.  Please let us know how it goes...take care

~elisha
 


SundayGirl
New Member


Date Joined Mar 2006
Total Posts : 11
   Posted 3/29/2006 9:00 AM (GMT -7)   
Hi Els,
 
I had the appointment yesterday and he said that the side effects I have been having are normal side effects.  The other thing I noticed is that they are fading.  This morning I am not anywhere as tired as I was a few days ago.  I now only get headaches about an hour before taking the med instead of all day.
 
He said to keep taking it and the side effects should go away but he is keeping me at the 5mg does.
 
Thank you.
 
SG

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/29/2006 1:14 PM (GMT -7)   
Hi Sunday,  I am glad to hear that your feeling better.  I am sensitive to medications and often have a difficult time starting new ones and sticking with them.  Take care.... 

~elisha
Cats are like potato chips ~ you can't have just one
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 1:08 AM (GMT -7)
There are a total of 2,736,238 posts in 301,363 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
163 Guest(s), 1 Registered Member(s) are currently online.  Details
bluelyme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer